Alert archive / California / Gale Warnings in 2018

Gale Warning 21, NWS Los Angeles, CA

October 28, 2018

NWS Los Angeles, CA issued this gale warning at Oct 28, 2018, 9:02 AM PDT. It took effect at Oct 28, 2018, 3:00 PM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2018, 9:02 AM PDT (16:02 UTC)
In effect from
Oct 28, 2018, 3:00 PM PDT
Expired
Oct 30, 2018, 3:00 AM PDT
In force
36 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

208 
WHUS76 KLOX 281602
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service LOS ANGELES/OXNARD CA
902 AM PDT Sun Oct 28 2018

PZZ676-290015-
/O.UPG.KLOX.SC.Y.0123.000000T0000Z-181029T2200Z/
/O.NEW.KLOX.GL.W.0021.181028T2200Z-181030T1000Z/
/O.UPG.KLOX.GL.A.0018.181029T2200Z-181030T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
902 AM PDT Sun Oct 28 2018

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
TUESDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Gale Warning, which is in effect from 3 PM this afternoon to 3 AM
PDT Tuesday. The Small Craft Advisory is no longer in effect. The
Gale Watch is no longer in effect.

* Winds...Northwest winds 15 to 25 kt with gusts to 35 kt are
  expected when winds are strongest. Gale force gusts will be
  confined to areas NW of San Nicolas Island.

* Seas...Combined seas of 8 to 10 feet with periods around 12 
  seconds are expected when waves are largest.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ670-673-290015-
/O.UPG.KLOX.SC.Y.0122.000000T0000Z-181029T2200Z/
/O.NEW.KLOX.GL.W.0021.181028T2200Z-181030T1000Z/
/O.UPG.KLOX.GL.A.0018.181029T2200Z-181030T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
902 AM PDT Sun Oct 28 2018

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
TUESDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Gale Warning, which is in effect from 3 PM this afternoon to 3 AM
PDT Tuesday. The Small Craft Advisory is no longer in effect. The
Gale Watch is no longer in effect.

* Winds...Northwest winds 20 to 30 kt with gusts to 35 kt are 
  expected when winds are strongest.

* Seas...Combined seas of 8 to 11 feet with periods around 12 
  seconds are expected when waves are largest.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or 
occuring. Operating a vessel in gale conditions requires 
experience and properly equipped vessels. It is highly recommended
that mariners without the proper experience seek safe harbor 
prior to the onset of gale conditions.

&&

$$

PZZ645-290015-
/O.CON.KLOX.SC.Y.0122.181028T2200Z-181029T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
902 AM PDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wind and sea
conditions will exist for small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ650-290015-
/O.CON.KLOX.SC.Y.0122.181029T0400Z-181029T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
902 AM PDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT MONDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wind and sea
conditions will exist for small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
6 follow-up statements
370 
WHUS76 KLOX 282115
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service LOS ANGELES/OXNARD CA
215 PM PDT Sun Oct 28 2018

PZZ670-673-676-290515-
/O.CON.KLOX.GL.W.0021.181028T2200Z-181030T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
215 PM PDT Sun Oct 28 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* Winds...Northwest winds 20 to 30 kt with gusts to 35 kt are 
  expected when winds are strongest.

* Seas...Combined seas of 8 to 11 feet with periods around 12 
  seconds are expected when waves are largest.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ645-290400-
/O.CON.KLOX.SC.Y.0122.181028T2200Z-181029T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
215 PM PDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wind and sea
conditions will exist for small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ650-290515-
/O.CON.KLOX.SC.Y.0122.181029T0400Z-181029T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
215 PM PDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT MONDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wind and sea
conditions will exist for small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
572 
WHUS76 KLOX 290556
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service LOS ANGELES/OXNARD CA
1056 PM PDT Sun Oct 28 2018

PZZ670-673-676-291400-
/O.CON.KLOX.GL.W.0021.000000T0000Z-181030T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
1056 PM PDT Sun Oct 28 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* Winds...Northwest winds 20 to 30 kt with gusts to 35 kt are 
  expected when winds are strongest.

* Seas...Combined seas of 8 to 11 feet with periods around 12 
  seconds are expected when waves are largest.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ650-291000-
/O.CON.KLOX.SC.Y.0122.000000T0000Z-181029T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
1056 PM PDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wind and sea
conditions will exist for small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
719 
WHUS76 KLOX 290910
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service LOS ANGELES/OXNARD CA
210 AM PDT Mon Oct 29 2018

PZZ670-673-676-292200-
/O.CON.KLOX.GL.W.0021.000000T0000Z-181030T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
210 AM PDT Mon Oct 29 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* Winds...Northwest winds 20 to 30 kt with gusts to 35 kt are 
  expected when winds are strongest.

* Seas...Combined seas of 9 to 12 feet with periods around 14 
  seconds are expected when waves are largest.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ650-292200-
/O.CON.KLOX.SC.Y.0122.000000T0000Z-181029T1000Z/
/O.NEW.KLOX.SC.Y.0124.181030T0100Z-181030T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
210 AM PDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM 
PDT TUESDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Small Craft Advisory, which is in effect from 6 PM this evening
to 3 AM PDT Tuesday.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wind and sea
conditions will exist for small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ645-292200-
/O.NEW.KLOX.SC.Y.0124.181029T2200Z-181030T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
210 AM PDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Small Craft Advisory, which is in effect from 3 PM this afternoon
to 9 PM PDT this evening.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous sea conditions will
exist for small craft. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
721 
WHUS76 KLOX 292102
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service LOS ANGELES/OXNARD CA
202 PM PDT Mon Oct 29 2018

PZZ670-673-676-300530-
/O.CON.KLOX.GL.W.0021.000000T0000Z-181030T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
202 PM PDT Mon Oct 29 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* Winds...Northwest winds 20 to 30 kt with gusts to 35 kt are 
  expected when winds are strongest.

* Seas...Combined seas of 11 to 14 feet with periods around 14 
  seconds are expected when waves are largest.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ650-300530-
/O.CON.KLOX.SC.Y.0124.181030T0100Z-181030T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
202 PM PDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 AM PDT TUESDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wind and sea
conditions will exist for small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ645-300400-
/O.CON.KLOX.SC.Y.0124.181029T2200Z-181030T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
202 PM PDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous sea conditions will
exist for small craft. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
066 
WHUS76 KLOX 300315
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service LOS ANGELES/OXNARD CA
815 PM PDT Mon Oct 29 2018

PZZ670-673-676-301000-
/O.CON.KLOX.GL.W.0021.000000T0000Z-181030T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
815 PM PDT Mon Oct 29 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* Winds...Northwest winds 20 to 30 kt with gusts to 35 kt are 
  expected when winds are strongest.

* Seas...Combined seas of 11 to 14 feet with periods around 13 
  seconds are expected when waves are largest.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ645-301000-
/O.EXT.KLOX.SC.Y.0124.000000T0000Z-181030T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
815 PM PDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous sea conditions will
exist for small craft. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ650-301000-
/O.CON.KLOX.SC.Y.0124.000000T0000Z-181030T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
815 PM PDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wind and sea
conditions will exist for small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
688 
WHUS76 KLOX 300955
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service LOS ANGELES/OXNARD CA
255 AM PDT Tue Oct 30 2018

PZZ670-673-676-301800-
/O.EXP.KLOX.GL.W.0021.000000T0000Z-181030T1000Z/
/O.EXB.KLOX.SC.Y.0124.181030T1000Z-181031T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
255 AM PDT Tue Oct 30 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Small Craft Advisory, which is in effect until 3 AM PDT
Wednesday.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wind and sea
conditions will exist for small craft. Inexperienced
mariners...especially those operating smaller vessels 
should avoid navigating in these conditions.


&&

$$

PZZ650-301100-
/O.EXP.KLOX.SC.Y.0124.000000T0000Z-181030T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
255 AM PDT Tue Oct 30 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING... 

$$

PZZ645-301600-
/O.EXT.KLOX.SC.Y.0124.000000T0000Z-181030T1600Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
255 AM PDT Tue Oct 30 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wind and sea 
conditions will exist for small craft. Inexperienced 
mariners...especially those operating smaller vessels
should avoid navigating in these conditions.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Oct 28, 4:39 AM PDT, 4 hours 23 minutes earlier.

Area forecast discussion, Oct 28, 4:39 AM PDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
439 AM PDT Sun Oct 28 2018

.SYNOPSIS...28/351 AM.

Some cooling is expected in most areas today and Monday as a weak
upper trough passes to the north. Gusty northwest to north winds
will affect portions of the forecast area tonight through Monday
night. Offshore flow will bring some gusty northeast winds to
portions of the region Tuesday through Thursday, and there will be
a warming trend. Above normal temperatures will continue into
next weekend.

&&

.SHORT TERM (TDY-TUE)...28/437 AM.

Low clouds and fog were widespread in all coastal areas south of
Pt Conception this morning, and have pushed into portions of the
San Gabriel Valley and the valleys of VTU County. Dense fog was
widespread enough across the VTU and southern SBA County coast to
require advisories. North of Pt Conception, low clouds/fog were
more patchy in nature. Models show clearing of the low clouds by
mid to late morning in most areas, but based on what has happened
during the past couple of days, clouds could hang stubbornly at
some beach areas south of Pt Conception well into the afternoon.

The upper high across the region will weaken and shift southward
and eastward today as a broad trough moves into the West Coast.
Heights/thicknesses will drop a bit today, and models show cooling
at 850 and 950 mb. In addition, onshore gradients will increase
some. This should lead to several degrees of cooling in most areas
today, with the most significant cooling likely in the valleys.

North to south gradients will increase tonight, then continue to
increase Mon into Mon night Expect gusty NW winds on the Central
Coast this afternoon and evening, and gusty NW-N winds thru and
below passes and canyons of the Santa Ynez Range and the adjacent
south coast of SBA County. Winds could get close to advisory
levels, particularly across southern SBA County tonight. Gusty
NW winds should also affect the I-5 Corridor as well. Due to the
increased N-S gradients, expect low clouds tonight to be confined
to coastal sections of L.A. County, and to portions of the
southern Central Coast where northerly flow banks up against the
northern slopes of the Santa Ynez Range. Some low clouds may also
affect interior sections of SLO county thru the interior and
northern slopes of the mtns of SBA and VTU Counties. Additional
height falls and cooling at 950 mb should bring a few degrees of
cooling to most areas on Mon, except across southern sections of
SBA County as downslope northerly winds will offset any cooling.

N-S gradients will peak late Mon thru early Tue. NW Winds could
approach advisory levels on the Central Coast Mon afternoon and
evening. Advisory level winds are likely across southern SBA County
thru and below passes and canyons of the Santa Ynez Range, and
possibly thru the I-5 Corridor. Some gusty north winds may also
affect the Santa Clarita and San Fernando Valleys, the eastern VTU
County Valleys and the Santa Monica Mtns Mon night/Tue. Any low
clouds Mon night/Tue morning should be confined to southern
coastal sections of L.A. County, but it may be clear everywhere.
Max temps Tue will probably edge upward a bit in most areas due
to the low level N-NE flow, especially west of the mtns.

.LONG TERM (WED-SAT)...28/430 AM.

An upper ridge will amplify just off the West Coast Wed then shift
slowly eastward thru Fri. Offshore W-E gradients will peak Wed, and
advisory level NE winds are possible across portions of L.A./VTU
Counties. Offshore flow will weaken gradually Thu and Fri. Still
expect some locally gusty NE winds both days, but probably below
advisory levels. With rather high heights/thicknesses, along with
offshore flow, expect max temps to be well above normal Wed thru
Fri. The upper ridge will begin to break down om Sat, and with no
offshore flow to speak of, cooling is expected in most areas.
Night thru morning low clouds are not expected to be much of an
issue, if at all Wed thru Sat,

&&

.AVIATION...28/1046Z.

At 1030Z, the marine inversion at KLAX was based around 600 feet.
The top of the inversion was 2500 feet with a temperature of 24
degrees Celsius.

Overall, low to moderate confidence for 12Z coastal TAFs and high
confidence in valley/desert TAFs. Shallow inversion is producing
widespread LIFR/VLIFR conditions at most coastal sites. These
restrictions should dissipate by late morning with VFR conditions
for all sites this afternoon. For tonight, some LIFR/VLIFR
conditions will be possible at KSMX as well as the coastal LA
sites.

KLAX...low confidence in 12Z TAF. Conditions will bounce between
VLIFR/LIFR levels through late morning. Dissipation of current
CIG/VSBY restrictions could be +/-2 hours of current 17Z forecast.
For tonight, low confidence in return/timing of LIFR conditions.

KBUR...high confidence in 12Z TAF. VFR conditions will prevail
through the TAF period.

&&

.MARINE...28/346 AM.

For the Outer Waters, high confidence in current forecast. Small
Craft Advisory (SCA) level winds will develop today and will
continue through Monday afternoon with a high likelihood of SCA
level winds continuing through Tuesday night. For Monday and
Monday night, there is a 50% chance of widespread Gale force winds
and a GALE WATCH has been issued.

For the Inner Waters north of Point Sal, high confidence in
current forecast. SCA level winds will develop this afternoon and
evening with a 70% chance of SCA level winds Monday afternoon and
evening.

For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. For the western half of the Santa
Barbara Channel, there is a 50% chance of SCA level winds late
this afternoon and tonight and a 60% chance of SCA level winds
late Monday afternoon and night. Otherwise, winds and seas are
anticipated to remain below SCA levels through Thursday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Dense Fog Advisory in effect until 9 AM PDT this morning for
      zones 39-40. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 9
      PM PDT this evening for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect from 9 PM this evening to 3 AM
      PDT Monday for zone 650. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PDT Monday for
      zones 670-673. (See LAXMWWLOX).
     Gale Watch in effect from Monday afternoon through late
      Monday night for zones 670-673-676. (See LAXMWWLOX).
     Small Craft Advisory in effect from 9 AM this morning to 3 PM
      PDT Monday for zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (TUE-SAT).

Moderate to strong northerly winds will create driving and fire
dangers early Tuesday, especially for Santa Barbara County. Gusty
offshore winds will increase fire risk for Tuesday and Wednesday.

&&

PUBLIC...DB
AVIATION...RAT
MARINE...RAT
SYNOPSIS...DB

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 11:17 PM PDTDense Fog AdvisoryLOX11 hr
Oct 28, 2:29 AM PDTGale WatchLOX7 hr

Nearby

Gale Warnings in California, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.